MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - pfo occluder pas, patient site id: (b)(6) it was reported that on (b)(6) 2022, 25mm amplatzer pfo occluder was chosen for implant using a 9f amplatzer trevisio intravascular delivery system.During procedure, a 6000 units of heparin was administered and the device was successfully implanted.After the procedure, a implantable loop recorder was connected to the patient.The loop recorder showed 3 separate episodes of 3 minute atrial fibrillation.The patient stopped taking aspirin and started 20mg rivaroxaban.They planned to reassess the loop recorder again in 6 months.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of atrial fibrillation was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Reportedly, after the procedure, a implantable loop recorder was connected to the patient.The loop recorder showed 3 separate episodes of 3 minute atrial fibrillation.The patient stopped taking aspirin and started on rivaroxaban.The patient was reported stable.Based on the information received, the cause of the reported atrial fibrillation could not be conclusively determined.The reported hospitalization and unexpected medical intervention were a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19949600
Report Number2135147-2024-03875
Device Sequence Number8967290
Product Code MLV
UDI-Device Identifier00811806011288
UDI-Public(01)00811806011288(17)261031(10)8211874
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-PFO-025
Device Lot Number8211874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian